MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 30MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Catalog Number 2030-6530-1
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Surgeon complained the two torx screws appeared to not be behaving as expected when using them.The screws reportedly were not progressing into the bone as the threads seemed to be affected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding thread damage involving an other hip screw was reported.The event was confirmed based on the device evaluation.Conclusions: it was reported that the bone screws were not advancing into the bone as expected and that the threads seemed to be affected.Evaluation of the returned device indicated that damage was observed on screw consistent with potential cross threading and attempted implantation and explantation.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Therefore event of screw damage was confirmed but root cause could not be determined.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.

Brand Name
6.5 CANCELLOUS BONE SCREW 30MM
Common Device Name
SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7788731
Report Number0002249697-2018-02553
Device Sequence Number19417373
Product Code HWC
UDI-Device Identifier07613327037005
UDI-Public07613327037005
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number2030-6530-1
Device Lot NumberDD193R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;